Alert archive / Arizona / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 14, 2004, 12:19 AM MST for La Paz County, Maricopa County, Arizona. It was in force for 67 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 12:19 AM MST (07:19 UTC)
- Expired
- Sep 19, 2004, 3:00 AM MST
- In force
- 67 days
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties La Paz County, AZ, Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 56 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 7.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2751 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 140724 FFWPSR AZC013-140845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1219 AM MST WED JUL 14 2004 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITIES OF...TOLLESON...LAVEEN...CASHION... AVONDALE...AND RAINBOW VALLEY. * UNTIL 145 AM MST * AT 1213 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS NEAR LAVEEN...MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE PHOENIX INTERNATIONAL RACEWAY...AND THE NORTHERN SLOPES OF THE ESTRELLA MOUNTAINS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND. LAT...LON 3329 11224 3350 11206 3351 11240 3325 11239 $$ HV
1 follow-up statement
000
WGUS55 KPSR 190802
FFWPSR
AZC012-191000-
/X.NEW.KPSR.FF.W.0001.040919T0801Z-040919T1000Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
101 AM MST SUN SEP 19 2004
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...PARKER...THE PARKER STRIP...
AND CIBOLA
* UNTIL 300 AM MST.
* AT 1255 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3341 11472 3341 11465 3356 11453 3369 11453
3370 11449 3396 11452 3402 11443 3409 11442
3427 11412 3433 11413 3424 11399 3423 11381
3347 11397 3346 11427 3325 11428 3309 11471
3327 11468 3330 11473
$$
AJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 9:50 PM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 13, 9:50 PM MST, 2 hours 29 minutes before
AZZ020>028-CAZ030>033-141045- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 950 PM MST TUE JUL 13 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE ALOFT OVER COLORADO WITH A CLOCKWISE FLOW OF AIR ALOFT AROUND THE HIGH FROM THE EAST AND SOUTHEAST WILL BRING INCREASING MOISTURE THROUGH THURSDAY. WEAK LOW PRESSURE SYSTEMS IN THIS FLOW ARE ALSO EXPECTED TO INCREASE THE CHANCE OF THUNDERSTORMS. STRONG GUSTY WINDS AND BLOWING DUST ARE EXPECTED WITH SOME STORMS...AND BY WEDNESDAY NIGHT LOCALLY HEAVY RAIN IS POSSIBLE IN SOUTH-CENTRAL ARIZONA INCLUDING THE PHOENIX AREA. AS THE MOISTURE INCREASES... TEMPERATURES WILL LOWER WEDNESDAY AND THURSDAY. THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DECREASE AND BE CONFINED TO SOUTH-CENTRAL ARIZONA WITH WARMER WEATHER BY THE WEEKEND AND EARLY NEXT WEEK...AS THE HIGH PRESSURE SYSTEM MOVES SOUTHEAST OVER NEW MEXICO AND TEXAS. && .DISCUSSION... LOTS OF CONVECTION AROUND THE SCNTRL DESERTS THIS EVENING...SOME OF WHICH PRODUCED SOME DECENT OUTFLOW BOUNDARIES AND SOME ISOLATED REPORTS OF BLOWING DUST...BUT NO SEVERE REPORTS ATTM. LATEST IR/ DOPPLER IMAGERY SHOWS THAT OUR CWA NOT OUT OF THE WOODS YET FOR THE NIGHT..AS MORE ACTION DEVELOPING TO THE E THROUGH S OF GREATER PHX AREA AND FURTHER TO THE SW IN MARICOPA COUNTY. SO...DEFINITELY CANNOT PUT THE STORMS TO BED FOR THE NIGHT. IN FACT...VERY POSSIBLE THAT WE COULD SEE ACTIVITY PROPOGATE/DEVELOP TOWARDS THE CO RIVER ALL NIGHT WITH LIGHT/MODERATE ELY STEERING FLOW AND VERY HIGH LOW LEVEL THETA-E VALUES OVER WRN AZ. GRIDS TAPER OFF ACTIVITY AFTER MIDNIGHT...BUT LEAVE SOME LOW GRADE POPS ALL NIGHT LONG AND INTO WED MORNING...SO WILL THIS ALONE BASED ON THE ABOVE. CONVECTION FURTHER S OVER SONORA WILL LIKELY SERVE TO KEEP AMS JUICY TOMORROW FOR THE ARRIVAL OF THE ELY WAVE THAT HAS BEEN PROGRESSING STEADILY OUR WAY THE PAST FEW DAYS. THIS WOULD GIVE US ANOTHER ACTIVE LATE AFTERNOON/ NIGHT TOMORROW. LATEST POPS FROM GFS AGREE...INDICATING 30 FOR PHX TOMORROW AND NEAR 40 PCT TOMORROW NIGHT...BOTH ABOVE CLIMO. ALL SEEMS TO BE GOING WELL WITH CURRENT FORECASTS/GRIDS...NO UPDATES THIS EVENING. NOTE...THE NAME PROJECT IOP #2 BEGAN AT 0000 GMT 12 JULY AND WILL CONTINUE AT LEAST THROUGH 0000 GMT 15 JULY. THERE WILL BE 4 PER DAY RAOBS FROM PHOENIX AND YUMA DURING THIS IOP PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ESTLE
Hazardous weather outlook, Jul 13, 11:42 AM MST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1142 AM MST TUE JUL 13 2004 AZZ024-140700- SOUTHERN GILA/TONTO NF FOOTHILLS- 1142 AM MST TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS MOSTLY THIS WEEK...AND MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...STRONG GUSTY POSSIBLY DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO EXPECTED...ESPECIALLY LATE WEDNESDAY AND WEDNESDAY NIGHT WITH FLOODING OF NORMALLY DRY WASHES AND LOW SPOTS POSSIBLE. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ022-023-027-028-140700- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- 1142 AM MST TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY AND NORTHWEST AND NORTH-CENTRAL PINAL COUNTY INCLUDING THE GREATER PHOENIX AREA. .DAY ONE...TODAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...STRONG GUSTY WINDS AND BLOWING DUST WITH REDUCED VISIBILITY...AND POSSIBLY LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ESPECIALLY THIS WEEK...MAINLY DURING THE EVENING HOURS. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...STRONG GUSTY POSSIBLY DAMAGING WINDS WITH AREAS OF BLOWING DUST AND REDUCED VISIBILITY. LOCALLY HEAVY RAIN IS ALSO EXPECTED...ESPECIALLY WEDNESDAY NIGHT WITH FLOODING OF NORMALLY DRY WASHES AND LOW SPOTS POSSIBLE. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-140700- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-SOUTHWEST DESERTS- WEST CENTRAL DESERTS-YUMA/MARTINEZ LAKE AND VICINITY- 1142 AM MST TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR YUMA COUNTY...LA PAZ COUNTY... IMPERIAL COUNTY...RIVERSIDE COUNTY/EASTERN DESERTS...AND JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...GUSTY WINDS WITH AREAS OF BLOWING DUST AND REDUCED VISIBILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEK. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...GUSTY WINDS WITH AREAS OF BLOWING DUST AND REDUCED VISIBILITY...AND LOCALLY HEAVY RAIN. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:18 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 42 min |
| Jul 13, 11:40 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 65 min |
Nearby
Flash Flood Warnings in Arizona, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.